Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Phoenix, AZ

September 9, 2012Yuma County, Arizona; Imperial County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 9, 2012, 5:15 PM MST for Yuma County, Arizona; Imperial County, California. It was in force for 60 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2012, 5:15 PM MST (00:15 UTC)
Expired
Sep 9, 2012, 6:15 PM MST
In force
60 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Yuma County, AZ, Imperial County, CA

The radar

The Yuma radar (KYUX), 17 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 5:15 PM MSTTSTM WND DMGFortuna Foothills, AZINTERSTATE 8 CLOSED FROM AVE 3E TO FOOTHILLS BLVD DUE TO DOWNED POWER LINES.
Sep 9, 5:24 PM MSTTSTM WND GST 58Yuma, AZ
Sep 9, 5:30 PM MSTTSTM WND DMG4 Ese Somerton, AZMETAL SHED BLOWN 30 YARDS. 4 INCH TREE LIMBS BROKEN OFF.
Sep 9, 5:30 PM MSTTSTM WND GST 652 Nw Yuma, AZ
Sep 9, 5:32 PM MSTTSTM WND GST 65Yuma, AZYUMA AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-379 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WUUS55 KPSR 100015
SVRPSR
AZC027-CAC025-100115-
/O.NEW.KPSR.SV.W.0053.120910T0015Z-120910T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
515 PM MST SUN SEP 9 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
  THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...GADSDEN...FORTUNA
  FOOTHILLS...

* UNTIL 615 PM MST/615 PM PDT/

* AT 514 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARABY...OR 6 MILES WEST
  OF FORTUNA FOOTHILLS...AND MOVING WEST AT 15 MPH. ADDITIONAL
  SEVERE THUNDERSTORMS EXTENDED SOUTH...TO WEST OF GADSDEN AND
  SOMERTON.


* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINTERHAVEN...SAN LUIS...ANDRADE AND ALGODONES DUNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3249 11482 3262 11482 3265 11477 3271 11473
      3270 11496 3303 11485 3274 11423 3234 11430
TIME...MOT...LOC 0015Z 109DEG 13KT 3268 11452

$$

WOODALL
2 follow-up statements
215 
WWUS55 KPSR 100032
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
532 PM MST SUN SEP 9 2012

AZC027-CAC025-100115-
/O.CON.KPSR.SV.W.0053.000000T0000Z-120910T0115Z/
YUMA AZ-IMPERIAL CA-
532 PM MST SUN SEP 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
MST/615 PM PDT/ FOR SOUTHEASTERN IMPERIAL AND WEST CENTRAL YUMA
COUNTIES...

AT 528 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY
THIS SEVERE STORM.  THIS STORM WAS LOCATED NEAR WINTERHAVEN...OR NEAR
YUMA...MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SOMERTON...SAN LUIS...GADSDEN...ANDRADE AND ALGODONES DUNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3276 11429 3236 11436 3249 11482 3262 11482
      3265 11477 3271 11473 3270 11496 3303 11485
TIME...MOT...LOC 0032Z 113DEG 15KT 3272 11463

$$

WOODALL
347 
WWUS55 KPSR 100049
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
549 PM MST SUN SEP 9 2012

AZC027-CAC025-100115-
/O.CON.KPSR.SV.W.0053.000000T0000Z-120910T0115Z/
YUMA AZ-IMPERIAL CA-
549 PM MST SUN SEP 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
MST/615 PM PDT/ FOR SOUTHEASTERN IMPERIAL AND WEST CENTRAL YUMA
COUNTIES...

AT 544 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY
THIS SEVERE STORM.  THIS STORM WAS LOCATED NEAR ANDRADE...OR NEAR
YUMA...MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SOMERTON...AND ALGODONES DUNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND 
DEADLY LIGHTNING.

BLOWING DUST WILL ACCOMPANY THIS STORM. IF YOU ARE TRAVELING...BE 
READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST 
OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE 
ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE 
LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3276 11429 3236 11436 3249 11482 3262 11482
      3265 11477 3271 11473 3270 11496 3303 11485
TIME...MOT...LOC 0048Z 113DEG 15KT 3272 11470

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:30 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 9, 3:30 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST SUN SEP 9 2012

.UPDATE...UPDATED AVIATION AND FIRE WX DISCUSSIONS.

&&

.SYNOPSIS...
A WEAK UPPER LOW WILL INTERACT WITH A MOIST AIRMASS OVER ARIZONA AND
SOUTHEAST CALIFORNIA...LEADING TO ABOVE AVERAGE STORM CHANCES
THROUGH TUESDAY. THERE WILL BE LARGE VARIATIONS IN STORM COVERAGE
AND INTENSITY FROM DAY TO DAY...WITH STORMS LIKELY MONDAY AND
TUESDAY OVER SOUTH-CENTRAL ARIZONA. HIGH TEMPERATURES WILL BE BELOW
NORMAL THROUGH THURSDAY. DRY AIR MOVES IN DURING THE LATTER HALF OF
THE WEEK WITH STORM CHANCES ENDING BY FRIDAY...ALONG WITH A GRADUAL
WARMING TREND.

&&

.DISCUSSION...
TONIGHT THROUGH TUESDAY...
TAKING A PEAK AT IR SATELLITE IMAGERY AND LIGHTNING...THERE IS
CURRENTLY ALOT OF THUNDERSTORM ACTIVITY OVER THE NORTHERN GULF OF
CALIFORNIA THIS AFTERNOON. TWO SEPARATE COMPLEXES HAVE EVOLVED AND
HAVE JOINED FORCES...ONE ASSOCIATED WITH THE UPPER LEVEL LOW ON THE
WEST SIDE OF THE GULF...AND ANOTHER THAT HAS PROGRESSIVELY MOVED
NORTH ALONG THE EASTERN SHORE OF THE GULF OF CALIFORNIA. CLOUD TOPS
ARE STARTING TO COOL NORTH OF THESE COMPLEXES OVER WESTERN PIMA/YUMA
COUNTIES...SO STORM ACTIVITY WILL QUICKLY PICK UP AND ADVANCE
NORTHWARD ACROSS THE SOUTHWEST AND CENTRAL DESERTS OF OUR CWA OVER
THE NEXT COUPLE OF HOURS. ANY OF THESE STORMS THAT FORM WILL HAVE
THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...AND STRONG GUSTY
WINDS THAT CAN GENERATE BLOWING DUST.

THE LATEST MODELS CONTINUE TO SUGGEST THAT THE ATMOSPHERE WILL
CONTINUE TO MOISTEN...UPWARDS TO AROUND 1.9IN OF PRECIPITABLE WATER
PER RECENT FORECAST MODEL SOUNDINGS...AND THE MODELS ARE STILL IN
GOOD AGREEMENT AS TO THE UPPER LOW DRIFTING A LITTLE WESTWARD THIS
EVENING AND THEN GETTING PICKED UP BY THE WESTERLIES AND SLOWLY
PUSHED NORTHEASTWARD ACROSS SOUTHERN CALIFORNIA AND ARIZONA MONDAY
AND TUESDAY.

EVEN THOUGH THERE CONTINUES TO BE SUBTLE TIMING AND PLACEMENT
DIFFERENCES AMONGST THE MODELS WITH REGARD TO DYNAMICAL LIFTING
MECHANISMS TO HELP STORMS FORM AND RING OUT THE MOISTURE...MONDAY
AND TUESDAY STILL LOOK TO BE THE MOST ACTIVE DAYS. THE MAIN THREAT
BOTH DAYS WILL BE FOR FLASH FLOODING AS STORMS WILL BE PRONE TO
PRODUCE MODERATE TO HEAVY RAIN ACROSS MOST OF THE FORECAST AREA...
THE FOCUS ALONG THE LOWER COLORADO RIVER VALLEY AND OVER YUMA AND LA
PAZ COUNTIES MONDAY...THEN SHIFTING EAST OVER MARICOPA AND SOUTHERN
GILA COUNTY BY TUESDAY. WILL PASS THIS THOUGHT ON TO FUTURE SHIFTS
TO CLOSELY ASSESS THE NEED FOR A FLASH FLOOD WATCH ONE OR BOTH DAYS.

DAYTIME TEMPERATURES WILL CONTINUE TO TREND BELOW NORMAL...AT LEAST
THROUGH THURSDAY...ALL PREDICATED ON DAY TO DAY PRECIPITATION
PATTERNS AND THE AMOUNT OF LINGERING CLOUD COVER.

WEDNESDAY THROUGH SATURDAY...BEHIND THE DEPARTING TROUGH...DRY
ADVECTION TAKES HOLD THE LATTER HALF OF THE WEEK WITH ONLY LOW END
SLIGHT CHANCES LEFT WEDNESDAY AND THURSDAY...MAINLY OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA...BEFORE CHANCES DROP OFF
ALTOGETHER FRIDAY AND SATURDAY. WITH THE DRY AIR AND THE SLOWLY
BUILDING RIDGE...HIGH TEMPS SLOWLY WARM UP.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
SHOWERS EAST OF THE PHOENIX METRO AREA THAT OCCURRED THIS MORNING
AND EARLY AFTERNOON HAVE HELPED TO STABILIZE THE ATMOSPHERE.
HOWEVER...CONVECTION IS EXPECTED TO REDEVELOP THIS AFTERNOON...BUT
GENERALLY REMAIN WEST OF THE PHOENIX METRO AREA...FOCUSED MORE
TOWARDS GILA BEND AND YUMA. OTHERWISE...THERE IS AN ABOVE AVERAGE
CHANCE FOR AN OUTFLOW BOUNDARY CONTAINING STRONG WINDS AND BLOWING
DUST TO REACH THE WEST VALLEY EARLY THIS EVENING.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
LATEST SATELLITE AND RADAR IMAGERY SUGGEST CONVECTION WILL DEVELOP
ACROSS SOUTHWESTERN AZ THIS AFTERNOON...PERHAPS REACHING
SOUTHEASTERN CA THIS EVENING. CHANCE FOR SHOWERS AND THUNDERSTORMS
IS HIGHER THAN NORMAL AT KIPL AND VCSH HAS BEEN INCLUDED IN THE
TAFS. PROBABILITIES ARE SOMEWHAT LOWER AT KBLH. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN THAT WILL BRIEFLY LOWER
VSBYS AND CIGS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
HIGH PRESSURE WILL BUILD ACROSS SOUTHERN CA...PRODUCING A DRY WEST
TO NORTHWESTERLY FLOW ACROSS THE FORECAST AREA. MOISTURE WILL BE
SCOURED OUT WEDNESDAY...BUT MAY STILL BE SUFFICIENT FOR ISOLATED
SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE HIGHER ELEVATIONS. BUT
BY THURSDAY...PRECIP CHANCES WILL BE NEGLIGIBLE. A WARMING TREND IS
ALSO EXPECTED...WITH BELOW NORMAL TEMPERATURES APPROACHING NORMAL
VALUES BY THE WEEKEND.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/AJ
AVIATION...HIRSCH
FIRE WEATHER...HIRSCH
Hazardous weather outlook, Sep 9, 3:44 PM MST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
344 PM MST SUN SEP 9 2012

AZZ021>023-026>028-101300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
344 PM MST SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
AND EVENING. STORMS THAT FORM OVER YUMA AND LA PAZ COUNTIES WILL BE
MORE APT TO PRODUCE HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLOODING
CONCERNS. ACROSS MARICOPA AND NORTHWEST PINAL COUNTIES...THE STORM
THREAT WILL BE MORE ISOLATED IN NATURE...BUT IT IS NOT OUT OF THE
QUESTION FOR ANY STORM THAT FORMS TO PRODUCE STRONG GUSTY WINDS UP
TO 40 MPH AND BLOWING DUST THAT COULD QUICKLY REDUCE VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE
POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND TUESDAY.

AZZ024-101300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
344 PM MST SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STORM CHANCES CONTINUE THIS AFTERNOON AND EVENING...BUT STORMS ARE
EXPECTED TO BE ISOLATED IN NATURE. ANY STORM WILL HAVE THE POTENTIAL
TO PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE
POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-025-CAZ030>033-101300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
344 PM MST SUN SEP 9 2012 /344 PM PDT SUN SEP 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ABOVE AVERAGE STORM CHANCES CAN BE EXPECTED THIS AFTERNOON AND
EVENING. STORMS WILL HAVE MORE POTENTIAL TO PRODUCE FLOODING THAN
GENERATING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWER AND THUNDERSTORMS ACTIVITY PEAKS MONDAY INTO TUESDAY...AND
THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT BY LATE TUESDAY...AND GO AWAY
ALTOGETHER THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 9, 3:48 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
348 PM MST SUN SEP 9 2012

AZZ026-092345-
YUMA AZ-
348 PM MST SUN SEP 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 445 PM MST

AT 340 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 25 MILES SOUTH OF TACNA...MOVING NORTHWEST AT 15
MPH. OTHER AREAS IMPACTED MAY INCLUDE...CABEZA PRIETA NATIONAL
WILDLIFE REFUGE...AND THE COYOTE WASH

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN YUMA COUNTY...
  RURAL CENTRAL YUMA COUNTY...

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.

IN ADDITION...SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE
LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE
POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF
STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A
STURDY BUILDING OR AN ALL METAL VEHICLE.

LAT...LON 3224 11399 3224 11405 3226 11411 3270 11434
      3282 11367 3233 11346 3222 11398
TIME...MOT...LOC 2245Z 151DEG 14KT 3235 11392

DEWEY
Special weather statement, Sep 9, 4:42 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
442 PM MST SUN SEP 9 2012

AZZ025-026-100030-
YUMA AZ-
442 PM MST SUN SEP 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 530 PM MST

AT 436 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF LIGURTA...MOVING NORTHWEST AT 20
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   LIGURTA...
   FORTUNA FOOTHILLS...
   BLAISDELL...
   TACNA...
   WELLTON...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3250 11448 3274 11450 3278 11370 3245 11373
TIME...MOT...LOC 2342Z 119DEG 16KT 3258 11428

DEWEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 5:10 PM MSTAreal Flood AdvisoryPSRYuma2 hr
Sep 9, 5:27 PM MSTSpecial Weather StatementPSRYuma48 min
Sep 9, 5:51 PM MSTSpecial Weather StatementPSRYuma39 min
Sep 9, 5:59 PM MSTDust Storm WarningPSR2 hr
Sep 9, 6:16 PM MSTSevere Thunderstorm WarningPSRYuma59 min
Sep 9, 6:26 PM MSTSpecial Weather StatementPSRLa Paz49 min
Sep 9, 6:54 PM MSTSevere Thunderstorm WarningPSRLa Paz38 min
Sep 9, 7:08 PM MSTSpecial Weather StatementPSR67 min
Sep 9, 7:26 PM MSTSpecial Weather StatementPSRMaricopa49 min
Sep 9, 7:45 PM MSTSpecial Weather StatementPSRMaricopa45 min
Sep 9, 8:00 PM MSTAreal Flood AdvisoryPSRYuma3 hr
Sep 10, 12:02 PM MSTSpecial Weather StatementPSRYuma43 min
Sep 10, 12:33 PM MSTAreal Flood AdvisoryPSRYuma117 min
Sep 9, 7:15 PM MSTSpecial Weather StatementPSRImperial60 min
Sep 9, 7:29 PM MSTAreal Flood AdvisoryPSRImperial2 hr
Sep 9, 8:10 PM MSTFlash Flood WarningPSRImperial3 hr
Sep 9, 8:16 PM MSTSpecial Weather StatementPSRImperial44 min
Sep 10, 2:11 PM MSTSpecial Weather StatementPSRRiverside49 min
Sep 10, 2:42 PM MSTAreal Flood AdvisoryPSRRiverside2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.